# SDR MALA080209

- Difficulty date: December 7, 2008
- Submitted: December 8, 2008
- Operation: Air carrier
- Aircraft: N834AY
- Make and model: Cndair CL6002B19
- Aircraft serial: 8034
- Aircraft time: 5,636 hours, 4,718 cycles
- System (JASC): 4920 · APU Core Engine
- Part: Apu
- Condition: Odor
- Stage of operation: AP
- How discovered: O
- Nature of condition: B
- Precautionary procedure: B

## Discrepancy

FIRST ATTEMPT AT TURNING ON THE APU DURING APPROACH WAS UNSUCCESSFUL, SECOND ATTEMPT TO START THE APU WAS SUCCESSFUL BUT AFTER ONE MINUTE OF USE A VERY STRONG JET FUEL ODOR AS DETECTED IN THE CABIN AND FLIGHT DECK.  FLIGHT CREW DONNED OXYGEN MASK AND DECLARED AN EMERGENCY.  LANDED WITHOUT INCIDENT.  MX COMPLETE PACK BURN AND DEFERRED PER MEL 49-10-1C, PULLED AND COLLARED CB N12 AND S3 TRANSFERRED TO MM02, MXC 17754 NOTIFIED PERFORMED OPS CK 3 TIMES.  APU START NORMALLY, NO DEFECTS THIS TIME.
